Background: A 56-year-old man with normal cardiac function received treatment with interferon α-2b for malignant melanoma. Eight months after the initiation of therapy he developed fatigue and dyspnea on exertion. Two months later, he was admitted to hospital with ORTHOPNEA, worsening dyspnea and cough. Physical examination findings were consistent with congestive heart failure. Laboratory studies were notable for hypothyroidism. Echocardiography revealed severe, global left-ventricular dysfunction. Investigations: Echocardiogram, electrocardiogram, serum chemistries, coronary angiography, right-heart and left-heart catheterization and endomyocardial biopsy. Diagnosis: Interferon α-2b-induced cardiomyopathy. Management: Intravenous dobutamine and dopamine for cardiogenic shock and discontinuation of interferon α-2b.
- Endomyocardial biopsy
- Interferon α
- Myocardial inflammation
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine